What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 17, 2:44 PM EST, 3 hours 1 minute earlier.
Area forecast discussion, Sep 17, 2:44 PM EST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Miami FL
344 PM EDT Fri Sep 17 2021
.SHORT TERM (Rest of Today through Saturday)...
An area of high pressure will continue to bring a light south to
southwesterly wind flow to the region this afternoon as it continues
to gradually build into the area. With ample moisture in place,
scattered to numerous showers and thunderstorms will develop along
the sea breezes as they push inland and interact with each other.
The highest chances of showers and thunderstorms will remain over
the interior and east coast metro areas. With poor lapse rates, and
rather warm 500mb temperatures, the potential for strong
thunderstorm development will remain low. The main concern with
thunderstorms today will be localized flooding due to the slow storm
motion and potential for heavy downpours. With the south to
southwesterly flow in place, the greatest potential for localized
flooding will be over portions of the interior and the east coast
metro areas later this afternoon and into the evening hours. High
temperatures will remain seasonal as they will range from the upper
80s across the east coast to the lower 90s across the interior
sections.
Most of the shower and thunderstorm activity will gradually diminish
as the evening progresses. The exception to this will be over the
Atlantic and Gulf waters, where additional showers and thunderstorms
could develop during the overnight hours. On Saturday, a weakness
develops in the ridge of high pressure as a trough digs into the
eastern seaboard. While the trough should remain well off to the
north, this will help to keep the light southerly wind flow in
place. Convection will once again be sea breeze driven with the
highest chances of showers and thunderstorms over the interior and
east coast metro areas in the afternoon and evening. The potential
for localized flooding will continue across portions of the interior
and east coast metro areas during the afternoon and evening hours
due to the slow storm motion continuing. High temperatures on
Saturday will generally range from around 90 across the coastal
areas to the lower 90s across the interior sections.
.LONG TERM (Saturday Night to Friday)...
The long term forecast period opens with South Florida under a
moist tropical airmass focused by the tail of a departing area of
low pressure off the Atlantic seaboard of the United States. Over
near the northwestern Gulf and southern plains sits a cutoff mid-
level low. As the weekend ends and next week begins, a mid-level
trough will phase with the cutoff low which may help drag that
tropical moisture northward into the Tennessee and Ohio river
valleys. This will keep a plume of transported moisture somewhere
around the peninsula into early to mid week which will keep the
pattern unsettled with showers and thunderstorms in the forecast
for the foreseeable future. Flooding could become a concern in
areas that see repeated heavy rainfall over several days and
become saturated.
Eventually a reinforcing trough arrives to provide the impulse that
could allow this pattern to advance near the end of the extended
forecast period. With a frontal passage potentially reaching
portions of Florida by the end of the forecast period, the
uncertainty with regards to impacts for mid to late week becomes
higher. Climatologically, it is not unusual for frontal boundaries
to enter the region in late September but passage with persistent
dry air behind the front would be slightly early in the season. With
that said, a faster progression of the pattern could lead to a
change in the latter part of the forecast which will need to be
monitored as the forecast evolves with time.
&&
.AVIATION(18Z TAFS)...
Scattered showers and thunderstorms will continue to develop
throughout the afternoon and into the evening hours. This could
create periods of MVFR or IFR at the terminals during this time
frame. South to southeast winds across the east coast terminals will
become light and variable this evening. At KAPF, west southwesterly
winds will continue throughout the afternoon before becoming light
and variable as well during the evening hours.
&&
.MARINE...
A ridge of high pressure will continue to gradually build over the
Atlantic and Gulf waters through the weekend and into early next
week. While the wind flow will remain rather light through the first
part of the weekend, an easterly wind flow will begin to build in
and gradually moderate early next week. Scattered showers and
thunderstorms will be possible throughout the forecast period. Winds
and waves could be locally higher in and around any showers or
thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 77 91 77 91 / 30 50 20 60
West Kendall 75 92 76 92 / 30 50 20 60
Opa-Locka 76 92 76 91 / 30 50 20 60
Homestead 74 90 76 90 / 30 40 20 50
Fort Lauderdale 77 90 78 90 / 30 40 20 60
N Ft Lauderdale 77 89 78 90 / 30 50 20 60
Pembroke Pines 75 90 76 90 / 30 50 20 60
West Palm Beach 75 90 76 90 / 30 50 20 60
Boca Raton 76 89 77 90 / 30 50 20 60
Naples 76 89 76 90 / 40 50 20 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
Tonight/Saturday and Aviation/Marine...CWC
Saturday Night through Friday...RAG
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 17, 8:54 AM EST, 8 hours 51 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
954 AM EDT Fri Sep 17 2021
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
180800-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
954 AM EDT Fri Sep 17 2021
...Scattered to Numerous Showers and Thunderstorms Today...
...Localized Flooding Possible...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Thunderstorms: Scattered to numerous showers and thunderstorms will
develop especially across the interior and east coast metro areas
this afternoon into this evening. The strongest thunderstorms could
contain heavy downpours, cloud to ground lightning, and gusty winds.
Waterspouts: A few waterspouts are possible over the local waters.
Flooding: Localized flooding is possible with the heavier and more
concentrated showers and thunderstorms, primarily over the interior
and portions of the east coast metro areas.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Scattered to locally numerous showers and thunderstorms are expected
each day, primarily during the afternoon hours. Lightning and heavy
rainfall causing localized flooding are the primary hazards.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Sep 17, 1:30 PM EST, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Miami FL
230 PM EDT Fri Sep 17 2021
FLZ067-068-071-072-168-171900-
Inland Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
230 PM EDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of northern Broward and
southeastern Palm Beach Counties through 300 PM EDT...
At 230 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Godfrey Road, or over Coral Springs. This
storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Sunrise, Boca Raton,
Deerfield Beach, Tamarac, Margate, Lauderhill, Coconut Creek, North
Lauderdale, Parkland, Mission Bay, Broadview-Pompano Park, Boca
Pointe, Boca Del Mar, Hamptons At Boca Raton, Village Park, Godfrey
Road and Palm Aire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2619 8016 2619 8030 2639 8033 2639 8011
TIME...MOT...LOC 1830Z 189DEG 4KT 2629 8023
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BAXTERSpecial weather statement, Sep 17, 2:03 PM EST, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Miami FL
303 PM EDT Fri Sep 17 2021
FLZ067-068-071-072-172-171945-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
303 PM EDT Fri Sep 17 2021
...Strong thunderstorms will impact portions of northern Broward and
southeastern Palm Beach Counties through 345 PM EDT...
At 303 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Whisper Walk to
Plantation. Movement nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Plantation, Sunrise,
Boca Raton, Deerfield Beach, Tamarac, Margate, Lauderhill, Coconut
Creek, Oakland Park, North Lauderdale, Lauderdale Lakes, Parkland,
Wilton Manors, Mission Bay, Broadview-Pompano Park, Boca Pointe and
Boca Del Mar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2646 8030 2611 8031 2611 8016 2646 8013
TIME...MOT...LOC 1903Z 023DEG 5KT 2643 8021 2612 8024
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BAXTERSpecial weather statement, Sep 17, 2:59 PM EST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Miami FL
359 PM EDT Fri Sep 17 2021
FLZ073-074-173-172045-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
359 PM EDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of central Miami-Dade
County through 445 PM EDT...
At 359 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Princeton, or near Black Point. This storm
was nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Black Point, The Redland, Homestead Base, Naranja, Princeton, Goulds,
Leisure City, Cutler Bay, West Perrine, Palmetto Bay, Richmond West
and South Miami Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2549 8045 2560 8043 2562 8026 2548 8032
TIME...MOT...LOC 1959Z 285DEG 1KT 2554 8038
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BAXTER